Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 5, 2019, 10:30 PM MDT for Cheyenne County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 10:30 PM MDT (04:30 UTC)
- Expired
- Jul 5, 2019, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 176 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 12.4
The text
As transmitted.
385
WWUS85 KCYS 060430
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
1030 PM MDT Fri Jul 5 2019
NEZ021-055-060515-
Cheyenne NE-Morrill NE-
1030 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 1115 PM MDT...
At 1030 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lisco, or 22 miles west of Oshkosh, moving southeast at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cheyenne and southeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4114 10281 4150 10291 4162 10273 4155 10263
4140 10263 4139 10261 4124 10261
TIME...MOT...LOC 0430Z 319DEG 16KT 4151 10276
$$
HammerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:08 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 5, 9:08 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 908 PM MDT Fri Jul 5 2019 .UPDATE... Issued at 908 PM MDT Fri Jul 5 2019 Severe thunderstorm watch was allowed to expire at 9 PM MDT. Some ongoing thunderstorms will mainly persist across the southern Nebraska Panhandle and far eastern Laramie County in Wyoming. Storms should remain below severe thresholds but given some limited energy remaining a storm or two may intensify to severe potential. && .SHORT TERM...(This evening through Saturday) Issued at 1243 PM MDT Fri Jul 5 2019 Sunshine is starting to peak through some lingering low to mid level clouds over the southeastern portion of the High Plains and adjacent Nebraska Panhandle. This will work to delay convective initiation by capping the atmosphere ahead of another day of isolated severe thunderstorm potential. Severe thunderstorms will follow east and southeasterly tracks east of the Laramie Range, though focused mainly along the I-80 corridor. A potent shortwave trough will again pass through the upper level southwesterly flow, and coupled with a decent southwesterly BL layer flow, atmospheric instability will spike with MLCAPE values near 2000 J/kg, steep mid-level lapse rates and decent shear and storm relative helicity values. At the surface, an upslope flow has kept dewpoints in the mid-50s and as the day heats up, the low to mid level cloud deck will finally erode out, creating the potential for strong to severe thunderstorms to initiate. Timing for thunderstorms looks to begin around 1 PM MDT and continue through about 8 PM MDT. Isolated to scattered supercells that develop today will be capable of producing golf ball size hail and damaging winds. An isolated tornado or two cannot be ruled out. Conditions quiet overnight with warm temperatures expected again. This will aid in keeping humidities relatively high with the addition of upslope flow yet again tomorrow afternoon, for another humid day Saturday, with another chance for severe thunderstorms across the High Plains tomorrow afternoon. Timing will be similar to today's. The major difference between today and tomorrow's storms will be slightly higher PWATs and slower storm motion, which will lead to the higher probability of heavy rain with storms, leading to flash flooding concerns. Will continue to monitor tomorrow's setup with forecast updates. .LONG TERM...(Saturday night through Friday) Issued at 1243 PM MDT Fri Jul 5 2019 Afternoon and evening thunderstorms continue each day under a southwesterly flow aloft, shortwave troughs ejecting across the High PLains each day, and upslope flow each afternoon, continuing through the weekend. A pattern change looks to be in store as early as Tuesday as a ridge of high pressure begins to build into the region. A warming trend and decreasing humidities should take hold by the end of next week. Isolated thunderstorms under the dirty ridge will lead to isolated thunderstorm possibilities through the period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 549 PM MDT Fri Jul 5 2019 Scattered TSRA is ongoing across far east WY and will be shifting into the Nebraska Panhandle over the next several hours. Storms will be approaching KCDR and KBFF over the next couple of hours. There also remains a small risk of isolated TSRA farther south across southern NE Panhandle towards KSNY through 04Z. Confidence is lower in this area vs. northern Panhandle area where storms are already occurring. Storm tops will be near FL450. Storms will dissipate and move out the area after 11pm tonight. Another round of SHRA/TSRA with some of the activity expected to be strong/severe once again will occur Saturday afternoon and evening for KCYS and points east into Nebraska. SHRA will remain possible as well for KLAR/KRWL during this time frame. && .FIRE WEATHER... Issued at 1243 PM MDT Fri Jul 5 2019 Low humidities and heightened winds today across Carbon County will create a brief window for heightened fire weather concerns today, though they will be below RFW criteria. High humidities elsewhere and green fuels have resulted in low fire weather concerns overall. The active and wet weather pattern will continue through the weekend and into the beginning portion of next week. However, looking for a pattern change by midweek with a ridge building in, warming temps and decreasing humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...WM SHORT TERM...AB LONG TERM...AB AVIATION...JSA FIRE WEATHER...AB
Hazardous weather outlook, Jul 5, 9:11 PM MDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 911 PM MDT Fri Jul 5 2019 WYZ104-109>114-070315- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- 911 PM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Chances for afternoon and evening thunderstorms will continue each day, with strong to severe thunderstorms possible through the weekend. Pattern change expected by mid next week. .Spotter information statement... Spotter activation will not be needed. NEZ019>021-054-055-WYZ117>119-070315- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Laramie Range Foothills-Central Laramie County- East Laramie County- 911 PM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TONIGHT Ongoing strong thunderstorms will continue for next couple hours but should remain below severe thresholds as convective energy decreases post-twilight. A storm may intensify to severe levels in next hour but chances will rapidly diminish. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Severe thunderstorms expected again Saturday over a similar are of the region. Timing will be similar to today's. Chances for afternoon and evening thunderstorms will continue into the weekend. Pattern change expected by mid next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ101>103-105>108-115-116-070315- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range- 911 PM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Severe thunderstorms expected again Saturday over a similar are of the region. Timing will be similar to today's. Chances for afternoon and evening thunderstorms will continue into the weekend. Pattern change expected by mid next week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 5, 8:19 PM MDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Cheyenne WY 819 PM MDT Fri Jul 5 2019 WYZ108-118-119-060300- Goshen County WY-Central Laramie County WY-East Laramie County WY- 819 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 900 PM MDT... At 819 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Gun Barrel, or 30 miles northeast of Cheyenne, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Albin, Gun Barrel and Meriden Rest Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4144 10459 4161 10450 4150 10406 4123 10406 TIME...MOT...LOC 0219Z 291DEG 23KT 4150 10446 Hammer
Local storm report, Jul 5, 8:35 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
835 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 1 WNW LA GRANGE 41.64N 104.17W
07/05/2019 E1.50 INCH GOSHEN WY PUBLIC
FIRE CHIEF OBSERVED PING PONG BALL SIZE HAIL
IN THE DITCH ALONG WYOMING 151 WEST OF LA
GRANGE. TIME ESTIMATED FROM RADAR.
&&
ADLSpecial weather statement, Jul 5, 8:42 PM MDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Cheyenne WY 842 PM MDT Fri Jul 5 2019 NEZ003-019-021-096-060330- Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE- 842 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE...NORTHERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHEASTERN SIOUX COUNTIES UNTIL 930 PM MDT... At 842 PM MDT, Doppler radar was tracking a strong thunderstorm over Mitchell, or near Scottsbluff, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Lake Minatare Campground, Hubbard Hill, Scottsbluff Airport, Lake Minatare, Lake Alice and Scotts Bluff National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4180 10383 4197 10392 4223 10340 4189 10326 TIME...MOT...LOC 0242Z 244DEG 24KT 4193 10376 Hammer
Special weather statement, Jul 5, 9:01 PM MDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Cheyenne WY 901 PM MDT Fri Jul 5 2019 NEZ020-054-WYZ118-119-060345- Kimball NE-Banner NE-Central Laramie County WY- East Laramie County WY- 901 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL... SOUTHWESTERN BANNER AND NORTHEASTERN LARAMIE COUNTIES UNTIL 945 PM MDT... At 901 PM MDT, Doppler radar was tracking a strong thunderstorm near Gun Barrel, or 33 miles northeast of Cheyenne, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pine Bluffs, Albin and Gun Barrel. This includes the following highways... Interstate 80 in Wyoming between mile markers 398 and 402. Interstate 80 in Nebraska between mile markers 1 and 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4138 10441 4155 10430 4144 10374 4106 10403 TIME...MOT...LOC 0301Z 295DEG 17KT 4144 10427 Hammer
Special weather statement, Jul 5, 9:25 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Cheyenne WY 925 PM MDT Fri Jul 5 2019 WYZ116>119-060415- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY-East Laramie County WY- 925 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 1015 PM MDT... At 925 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Ranchettes to 8 miles southeast of Crystal Lake Campground. Movement was northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Cheyenne, South Greeley, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Crystal Lake Reservoir, Warren Af Base, Crystal Lake Campground, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 22. Interstate 80 in Wyoming between mile markers 340 and 378. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4119 10522 4141 10453 4100 10449 4100 10523 TIME...MOT...LOC 0325Z 235DEG 25KT 4120 10476 4108 10508 Hammer
Special weather statement, Jul 5, 10:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1030 PM MDT Fri Jul 5 2019
NEZ021-055-060515-
Cheyenne NE-Morrill NE-
1030 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 1115 PM MDT...
At 1030 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lisco, or 22 miles west of Oshkosh, moving southeast at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cheyenne and southeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4114 10281 4150 10291 4162 10273 4155 10263
4140 10263 4139 10261 4124 10261
TIME...MOT...LOC 0430Z 319DEG 16KT 4151 10276
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:02 PM MDT | Special Weather Statement | CYS | Goshen | 28 min |
| Jul 5, 6:26 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 17 min |
| Jul 5, 6:46 PM MDT | Special Weather Statement | CYS | Goshen | 44 min |
| Jul 5, 7:28 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 5, 7:58 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 47 min |
| Jul 5, 8:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 5, 9:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jul 5, 9:53 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 52 min |
| Jul 5, 10:39 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jul 6, 12:54 PM MDT | Special Weather Statement | CYS | 36 min | |
| Jul 6, 2:52 PM MDT | Special Weather Statement | CYS | 23 min | |
| Jul 6, 2:56 PM MDT | Special Weather Statement | CYS | 34 min | |
| Jul 6, 4:05 PM MDT | Special Weather Statement | CYS | 25 min | |
| Jul 6, 4:30 PM MDT | Special Weather Statement | CYS | 30 min | |
| Jul 6, 4:39 PM MDT | Special Weather Statement | CYS | Albany | 36 min |
| Jul 6, 4:54 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 37 min |
| Jul 6, 5:14 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 46 min |
| Jul 6, 5:41 PM MDT | Special Weather Statement | CYS | Platte | 34 min |
| Jul 6, 5:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 47 min |
| Jul 5, 6:01 PM MDT | Special Weather Statement | CYS | Dawes | 59 min |
| Jul 5, 7:14 PM MDT | Special Weather Statement | CYS | Box Butte | 46 min |
| Jul 5, 8:42 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 48 min |
| Jul 5, 9:01 PM MDT | Special Weather Statement | CYS | Kimball | 44 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.